Alert archive / Texas / Flash Flood Warnings in 2024

Flash Flood Warning 7, NWS Austin/San Antonio, TX

June 12, 2024Williamson County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 12, 2024, 8:23 AM CDT for Williamson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2024, 8:23 AM CDT (13:23 UTC)
Expired
Jun 12, 2024, 11:30 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Williamson County, TX

The radar

The Ft Hood radar (KGRK), 14 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 1.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2024-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 492 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2024-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
492 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

675 
WGUS54 KEWX 121323
FFWEWX
TXC491-121630-
/O.NEW.KEWX.FF.W.0007.240612T1323Z-240612T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
823 AM CDT Wed Jun 12 2024

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  Northeastern Williamson County in south central Texas...

* Until 1130 AM CDT.

* At 823 AM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  2 and 3 inches of rain have fallen. Additional rainfall amounts of 
  1 to 3 inches are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Georgetown, Granger, Bartlett, Jarrell, Granger Dam, Schwertner, 
  Walburg and Theon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3072 9765 3088 9767 3088 9765 3087 9764
      3087 9762 3085 9757 3081 9747 3080 9743
      3079 9740 3078 9738 3077 9736 3075 9732
      3074 9727 3066 9744

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MM
1 follow-up statement
965 
WGUS74 KEWX 121422
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
922 AM CDT Wed Jun 12 2024

TXC491-121630-
/O.CON.KEWX.FF.W.0007.000000T0000Z-240612T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Williamson TX-
922 AM CDT Wed Jun 12 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT THIS 
MORNING FOR NORTHEASTERN WILLIAMSON COUNTY...

At 922 AM CDT, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain across the warned area. Between 2 
and 4 inches of rain have fallen. Additional rainfall amounts up to 
1 inch are possible in the warned area. Flash flooding is ongoing or 
expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar and automated gauges.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Georgetown, Granger, Bartlett, Jarrell, Granger Dam, Schwertner, 
  Walburg and Theon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3072 9765 3088 9767 3088 9765 3087 9764
      3087 9762 3085 9757 3081 9747 3080 9743
      3079 9740 3078 9738 3077 9736 3075 9732
      3074 9727 3066 9744

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 7:00 AM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 12, 7:00 AM CDT, 1 hour 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
700 AM CDT Wed Jun 12 2024

...New AVIATION...

.SHORT TERM...
(Today through Thursday)
Issued at 305 AM CDT Wed Jun 12 2024

The latest radar data shows scattered convection across the southern
Edwards Plateau along with some isolated convection farther south
across the Rio Grande plains. Radar trends and hi-res models
generally show the southern Edwards Plateau will be favored for
convection through most of the early morning hours. The focus is
then expected to shift into portions of the Hill Country and nearby
I-35 corridor (mainly near and north of Austin) for the afternoon
hours. Severe storms are not anticipated today, but gusty winds,
small hail, occasional lightning strikes and brief heavy rainfall
will be possible with the stronger storms. With the loss of daytime
heating, a decrease in precipitation chances will occur. We will
hang on to some low chances for showers and storms across the
coastal plains through mid-evening, then go with a dry forecast for
the remainder of tonight into Thursday. Highs today will range from
the upper 80s in the Hill Country to near 100 along the Rio Grande.
Highs will warm a few degrees on Thursday compared to today.

&&

.LONG TERM...
(Thursday night through Tuesday)
Issued at 305 AM CDT Wed Jun 12 2024

On Friday into Saturday, the Subtropical Ridge from northern Mexico
to the southeastern states and a lower level thermal ridge across
our area bring a seasonally hot and humid airmass. Subsidence
underneath the Ridge will inhibit shower and thunderstorm
development.

A shortwave lifting to the northeast over the Plains this weekend
will create a weakness in the Ridge over Texas that continues next
week. Moisture deepens especially over eastern parts of our area.
The seabreeze will become active by Sunday and each day through at
least mid week. Low chances of showers and thunderstorms return to
near the Coastal Plains on Sunday, then farther west to the I-35
corridor on Monday and Tuesday. There is a potential for some
enhancement of rainfall due to tropical or subtropical features by
the middle of next week. However, the development of these features
and subsequent movement is highly uncertain at this time. Seasonal
temperatures continue next week.

&&

.AVIATION...
(12Z TAFS)
Issued at 651 AM CDT Wed Jun 12 2024

Convection is still expected to expand in coverage today and we will
continue to mention the PROB30 groups for the I-35 sites. Some brief
MVFR clouds are also possible for a few more hours this morning.
Winds will generally remain from the northeast to east along I-35,
with east to southeast at DRT.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              90  75  95  75 /  40  10   0   0
Austin Bergstrom Intl Airport  90  73  94  72 /  40  10   0   0
New Braunfels Muni Airport     93  73  96  73 /  30  10   0   0
Burnet Muni Airport            88  73  92  72 /  40   0   0   0
Del Rio Intl Airport          101  81 104  81 /  10   0   0   0
Georgetown Muni Airport        88  73  93  72 /  50   0   0   0
Hondo Muni Airport             93  75  98  74 /  30   0   0   0
San Marcos Muni Airport        91  73  95  72 /  40  10   0   0
La Grange - Fayette Regional   90  74  94  73 /  40  10   0   0
San Antonio Intl Airport       92  76  95  75 /  30  10   0   0
Stinson Muni Airport           94  76  98  76 /  30  10   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...Platt
Long-Term...04
Aviation...Platt
Hazardous weather outlook, Jun 12, 4:06 AM CDT, 4 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
406 AM CDT Wed Jun 12 2024

TXZ171>173-183>194-202>209-217>225-228-130915-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
406 AM CDT Wed Jun 12 2024

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Thunderstorm chances continue across most of south central Texas
today. The main concerns with the stronger storms will be locally
heavy rains, gusty winds, and small hail. Some minor flooding
will also be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:07 PM CDTSpecial Weather StatementEWXFrio53 min
Jun 11, 7:18 PM CDTSpecial Weather StatementEWXDeWitt42 min
Jun 11, 7:37 PM CDTSevere Thunderstorm WarningEWXKinney, Maverick, Val Verde53 min
Jun 11, 8:11 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXDimmit, Maverick, Zavala36 min
Jun 12, 7:49 AM CDTAreal Flood AdvisoryEWXWilliamson3 hr
Jun 12, 10:01 AM CDTAreal Flood AdvisoryEWXLee, Williamson3 hr

Nearby

Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.